Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 30, NWS Springfield, MO

April 3, 2001Miller County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 3, 2001, 12:42 PM CDT for Miller County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 3, 2001, 12:42 PM CDT (17:42 UTC)
Expired
Apr 3, 2001, 1:30 PM CDT
In force
48 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Miller County, MO

The radar

The Springfield radar (KSGF), 131 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1171 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 031744
SVRSGF
MOC131-031830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 PM CDT TUE APR 3 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILLER COUNTY IN CENTRAL MISSOURI

* UNTIL 130 PM CDT

* AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR LAKE OZARK...OR NEAR OSAGE                
  BEACH...MOVING   EAST AT 45 MPH. THIS SEVERE THUNDERSTORM WILL     
  LIKELY PRODUCE HAIL TO THE SIZE OF QUARTERS...AND WINDS IN EXCESS  
  OF 60 MPH. THIS EXTENDS THE WARNING PREVIOUSLY IN EFFECT FOR       
  NORTHERN MILLER COUNTY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   IBERIA BY 105 PM CDT.

THE TOWNS OF LAKEVIEW...BAGNELL...KAISER...TUSCUMBIA AND BRUMLEY ARE
ALSO IN THE PATH OF THIS STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.
DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3828 9269 3811 9273 3803 9221 3822 9222

DC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:55 AM CDT, 47 minutes earlier.

Area forecast discussion, Apr 3, 11:55 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CDT TUE APR 3 2001

WARM FRONT CURRENTLY LOCATED FROM ABOUT FT. SCOTT TO LEBANON TO WEST
OF WEST PLAINS. BEGINNING TO SHOW UP RATHER WELL ON VISIBLE
SATELLITE IMAGE.  CONVECTION TO THE NORTH OF THE FRONT HAS PRODUCED
SOME HAIL REPORTS ACROSS THE NORTHERN CWA.

HAVE UPDATED ZONES TO LOWER AFTERNOON HIGHS TO THE NORTH AND EAST OF
THE WARM FRONT.  BELIEVE CLOUDS AND RAIN WILL KEEP TEMPS DOWN THERE.
HOWEVER...HAVE RAISED HIGHS TO THE SOUTH OF THE FRONT WHERE CLOUDS
HAVE MIXED OUT FAIRLY WELL THIS MORNING AND TEMPS HAVE ALREADY SHOT
UP INTO THE 70S.

.SGF...
MO...NONE.
KS...NONE.

GAEDE

In the hours before

Local storm report, Apr 3, 12:15 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT TUE APR 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1056 AM    IONIA                     MO   1 INCH HAIL
04/03/01   BENTON                         REPORTED BY PUBLIC.

1205 PM    2 N BARNETT               MO   1.75 INCH HAIL
04/03/01   MORGAN                         REPORTED BY STORM
                                          SPOTTER.
Local storm report, Apr 3, 12:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 PM CDT TUE APR 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....l

1214 PM    ELDON                     MO   .75 INCH HAIL
04/03/01   MILLER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 10:35 AM CDTSevere Thunderstorm WarningSGFBenton25 min
Apr 3, 11:02 AM CDTSevere Thunderstorm WarningSGFBenton, Morgan43 min
Apr 3, 12:05 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan40 min
Apr 3, 12:13 PM CDTFlash Flood WarningSGFMorgan3 hr
Apr 3, 12:26 PM CDTSevere Thunderstorm WarningSGFCamden49 min
Apr 3, 12:48 PM CDTSevere Thunderstorm WarningSGFMaries42 min
Apr 3, 1:30 PM CDTSevere Thunderstorm WarningSGFPhelps45 min
Apr 3, 1:58 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Webster47 min
Apr 3, 2:28 PM CDTSevere Thunderstorm WarningSGFLaclede, Wright62 min
Apr 3, 2:41 PM CDTSevere Thunderstorm WarningSGFWebster34 min
Apr 3, 3:14 PM CDTTornado WarningSGFWright31 min
Apr 3, 3:36 PM CDTTornado WarningSGFDouglas24 min
Apr 3, 3:40 PM CDTSevere Thunderstorm WarningSGFTexas35 min
Apr 3, 3:58 PM CDTTornado WarningSGFDouglas, Howell62 min
Apr 3, 4:53 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon67 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.